| Model Number |
1020010 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
11/13/2025
Type of Reportable Event
Death
Event or Problem Description
The manufacturer received additional information through a good faith effort attempt on (b)(6) 2025, that an event occurred in australia.This information was discovered when requesting device information.It was during this good faith effort attempt the manufacturer was made aware that the incident had occurred in australia on a everflo device.Since it is unclear which device the allegation of harm is against, this report is being sent to capture the replacement device sn (b)(6) material number (1020010) everflo intl opi 230v australia, (b)(4).The (original device) sn (not confirmed) (everflo intl opi 230v australia) will have all reporting done under (b)(4).This allegation is that a patient's using a replacement everflo device experienced a chest infection, which in turn resulted in death.The patient's son states the device was a replacement due to the patient's original device "appeared to deliver insufficient oxygen while failing to trigger any alarms or warnings" during which in time the patient's saturation consistently averaged around 87% and he experienced a marked decline in cognitive and physical health which continued for several months before the device was replaced.The patient's son reports the device went without maintenance which may have been the primary cause of the patient's chest infection and sudden death especially considering they were doing quite well in the weeks leading up to that moment.The cause of death is reported to be infective exacerbation of chronic obstructive pulmonary disease of five days and end stage chronic obstructive pulmonary disease of more than five years.It was reported the patient's prescription was for 2l/min but in practice it was more like 2.5l/min.The reporter stated that they have records of oxygen saturation readings, hospital and ambulance reports, and other documentation that clearly show the progressive impact this fault had on their father¿s health.The device is available for return and in the patient's son possession.Current attempts to have the device returned are currently in progress.If any additional information is received, a follow-up report will be filed.
Additional Manufacturer Narrative
The manufacturer received additional information through a good faith effort attempt on 11/10/2025, that an event occurred in australia.This information was discovered when requesting device information.It was during this good faith effort attempt the manufacturer was made aware that the incident had occurred in australia on a everflo device.Since it is unclear which device the allegation of harm is against, this report is being sent to capture the replacement device sn (b)(6) material number (b)(4) everflo intl opi 230v australia, (b)(4).The (original device) sn (not confirmed) (everflo intl opi 230v australia) will have all reporting done under (b)(4).This allegation is that a patient's using a replacement everflo device experienced a chest infection, which in turn resulted in death.The patient's son states the device was a replacement due to the patient's original device "appeared to deliver insufficient oxygen while failing to trigger any alarms or warnings" during which in time the patient's saturation consistently averaged around 87% and he experienced a marked decline in cognitive and physical health which continued for several months before the device was replaced.The patient's son reports the device went without maintenance which may have been the primary cause of the patient's chest infection and sudden death especially considering they were doing quite well in the weeks leading up to that moment.The cause of death is reported to be infective exacerbation of chronic obstructive pulmonary disease of five days and end stage chronic obstructive pulmonary disease of more than five years.It was reported the patient's prescription was for 2l/min but in practice it was more like 2.5l/min.The reporter stated that they have records of oxygen saturation readings, hospital and ambulance reports, and other documentation that clearly show the progressive impact this fault had on their father¿s health.The device is available for return and in the patient's son possession.Current attempts to have the device returned are currently in progress.The previous report incorrectly reported the 'adverse event/product problem' as 'product problem'.This has been updated to 'adverse event' and the 'outcomes attributed to ae' has been updated to 'death' in 'box b: adverse event or product problem'.
Additional Manufacturer Narrative
The manufacturer previously reported the manufacturer received additional information through a good faith effort attempt on 11/10/2025 , that an event occurred in australia.This information was discovered when requesting device information.It was during this good faith effort attempt the manufacturer was made aware that the incident had occurred in australia on a everflo device.Since it is unclear which device the allegation of harm is against, this report is being sent to capture the replacement device sn ((b)(6)) material number (1020010) everflo intl opi 230v australia, pr (b)(4).The (original device) sn (not confirmed) (everflo intl opi 230v australia) will have all reporting done under pr (b)(4).This allegation is that a patient's using a replacement everflo device experienced a chest infection, which in turn resulted in death.The patient's son states the device was a replacement due to the patient's original device "appeared to deliver insufficient oxygen while failing to trigger any alarms or warnings" during which in time the patient's saturation consistently averaged around 87% and he experienced a marked decline in cognitive and physical health which continued for several months before the device was replaced.The patient's son reports the device went without maintenance which may have been the primary cause of the patient's chest infection and sudden death especially considering they were doing quite well in the weeks leading up to that moment.The cause of death is reported to be infective exacerbation of chronic obstructive pulmonary disease of five days and end stage chronic obstructive pulmonary disease of more than five years.It was reported the patient's prescription was for 2l/min but in practice it was more like 2.5l/min.The reporter stated that they have records of oxygen saturation readings, hospital and ambulance reports, and other documentation that clearly show the progressive impact this fault had on their father¿s health.The device is available for return and in the patient's son possession.Current attempts to have the device returned are currently in progress.The manufacturer received additional information from the patient's son stating he received information that highly suggests there was something seriously wrong with the patient's device days leading up to the patient's death.No further details were provided.The patient's son states that he is apprehensive to return the device to the distributor and would like to have a third party evaluate the device prior to returning the device to the distributor.The device has not yet been returned to the manufacturer for evaluation.If any additional information is received, a follow-up report will be filed.